Geometric inequalities for hypersurfaces with nonnegative sectional curvature in hyperbolic space. (English) Zbl 1432.53134

Summary: In this article, we will use inverse mean curvature flow to establish an optimal Sobolev-type inequality for hypersurfaces \(\Sigma \) with nonnegative sectional curvature in \(\mathbb {H}^n\). As an application, we prove the hyperbolic Alexandrov-Fenchel inequalities for hypersurfaces with nonnegative sectional curvature in \(\mathbb {H}^n\): \[ \int _{\Sigma } p_{2k}\geq \omega _{n-1}\left[ \left( \frac{|\Sigma |}{\omega _{n-1}}\right) ^\frac{1}{k} +\left( \frac{|\Sigma |}{\omega _{n-1}}\right) ^{\frac{1}{k}\frac{n-1-2k}{n-1}}\right] ^k, \] where \(p_i\) is the normalized \(i\)-th mean curvature. Equality holds if and only if \(\Sigma \) is a geodesic sphere in \(\mathbb {H}^n\). For a domain \(\Omega \subset \mathbb {H}^n\) with \(\Sigma =\partial \Omega \) having nonnegative sectional curvature, we prove an optimal inequality for quermassintegral in \(\mathbb {H}^n\): \[ W_{2k+1}(\Omega )\geq \frac{\omega _{n-1}}{n}\sum _{i=0}^{k}\frac{n-1-2k}{n-1-2i} C_k^i\left( \frac{|\Sigma |}{\omega _{n-1}}\right) ^\frac{n-1-2i}{n-1}, \] where \(W_i(\Omega )\) is the \(i\)-th quermassintegral in integral geometry. Equality holds if and only if \(\Sigma \) is a geodesic sphere in \(\mathbb {H}^n\). All these inequalities were previously proved by Y. Ge et al. [J. Differ. Geom. 98, No. 2, 237–260 (2014; Zbl 1301.53077)] under the stronger condition that \(\Sigma \) is horospherical convex.


53E10 Flows related to mean curvature
53C21 Methods of global Riemannian geometry, including PDE methods; curvature restrictions
52A40 Inequalities and extremum problems involving convexity in convex geometry


Zbl 1301.53077
Full Text: DOI arXiv


[1] Alexander, S., Currier, R.J.: Nonnegatively curved hypersurfaces of hyperbolic space and subharmonic functions. J. London Math. Soc. 41, 347-360 (1990) · Zbl 0722.53053 · doi:10.1112/jlms/s2-41.2.347
[2] Alexander, S., Currier, R.J.: Hypersurfaces and nonnegative curvature. Proc. Symp. Pure Math. 54(3), 37-44 (1993) · Zbl 0804.53083 · doi:10.1090/pspum/054.3/1216609
[3] Andrews, B.: Contraction of convex hypersurfaces in Riemannian spaces. J. Differ. Geom. 39, 407-431 (1994) · Zbl 0797.53044 · doi:10.4310/jdg/1214454878
[4] Andrews, B.: Pinching estimates and motion of hypersurfaces by curvature functions. J. Reine Angew. Math. 608, 17-33 (2007) · Zbl 1129.53044
[5] Andrews, B., Chen, X., Wei, Y.: Volume preserving flow and Alexandrov-Fenchel type inequalities in hyperbolic space. arXiv:1805.11776v1 · Zbl 1482.53116
[6] Andrews, B., Hopper, C.: The Ricci flow in Riemannian geometry, Lecture Notes in Mathematics, vol. 2011. Springer, Heidelberg (2011) · Zbl 1214.53002
[7] Andrews, B., Wei, Y.: Quermassintegral preserving curvature flow in hyperbolic space, to appear in GAFA. arXiv:1708.09583v1 · Zbl 1401.53047
[8] Chen, D., Li, H., Zhou, T.: A Penrose type inequality for graphs over Reissner-Nordström-anti-deSitter manifold. arXiv:1710.02340v1 (2017)
[9] Cheng, X., Zhou, D.: Rigidity for closed totally umbilical hypersurfaces in space forms. J. Geom. Anal. 24, 1337-1345 (2014) · Zbl 1303.53064 · doi:10.1007/s12220-012-9375-4
[10] Chern, S.S.: A simple intrinsic proof of the Gauss-Bonnet formula for closed Riemannian manifolds. Ann. Math. (2) 45, 747-752 (1944) · Zbl 0060.38103 · doi:10.2307/1969302
[11] Chern, S.S.: On the curvatura integra in a Riemannian manifold. Ann. Math. (2) 46, 674-684 (1945) · Zbl 0060.38104 · doi:10.2307/1969203
[12] Do Carmo, M.P., Warner, F.W.: Rigidity and convexity of hypersurfaces in spheres. J. Differ. Geom. 4, 134-144 (1970) · Zbl 0201.23702
[13] Gao, F., Hug, D., Schneider, R.: Intrinsic volumes and polar sets in spherical space. Homage to Luis Santaló, vol.1 (Spanish), Math. Notae 41, 159-76, (2001/02) · Zbl 1202.52006
[14] Ge, Y., Wang, G., Wu, J.: Hyperbolic Alexandorv-Fenchel quermassintegral inequality I. arXiv:1303.1714v2
[15] Ge, Y., Wang, G., Wu, J.: Hyperbolic Alexandorv-Fenchel quermassintegral inequality II. J. Differ. Geom. 98, 237-260 (2014) · Zbl 1301.53077 · doi:10.4310/jdg/1406552250
[16] Ge, Y., Wang, G., Wu, J., Xia, C.: A penrose inequality for graphs over Kottler space. Calc. Var. 52, 755-782 (2015) · Zbl 1308.83093 · doi:10.1007/s00526-014-0732-y
[17] Gerhardt, C.: Curvature Problems, Series in Geometry and Topology, vol. 39. International Press, Somerville (2006) · Zbl 1131.53001
[18] Gerhardt, C.: Inverse curvature flows in hyperbolic space. J. Differ. Geom. 89, 487-527 (2011) · Zbl 1252.53078 · doi:10.4310/jdg/1335207376
[19] Guan, P.: Fully nonlinear PDEs in real and complex geometry and optics, Fondazione CIME/CIME Foundation Subseries. Springer, Cham; Fondazione C.I.M.E., Florence, xii+210 pp. (2014). ISBN: 978-3-319-00941-4
[20] Guan, P., Wang, G.: Geometric inequalities on locally conformally flat manifolds. Duke Math. J. 124, 177-212 (2004) · Zbl 1059.53034 · doi:10.1215/S0012-7094-04-12416-9
[21] Hamilton, R.S.: Three-manifolds with positive Ricci curvature. J. Differ. Geom. 17(2), 255-306 (1982) · Zbl 0504.53034 · doi:10.4310/jdg/1214436922
[22] Hamilton, R.S.: Four-manifolds with positive curvature operator. J. Differ. Geom. 24(2), 153-179 (1986) · Zbl 0628.53042 · doi:10.4310/jdg/1214440433
[23] Hu, Y.: Willmore inequality on hypersurfaces in hyperbolic space. Proc. Am. Math. Soc. 146(6), 2679-2688 (2018) · Zbl 1385.53056 · doi:10.1090/proc/13968
[24] Li, H., Wei, Y.: On inverse mean curvature flow in Schwarzschild space and Kottler space. Calc. Var. 56, 62 (2017) · Zbl 1372.53066 · doi:10.1007/s00526-017-1160-6
[25] Li, H., Wei, Y., Xiong, C.: A geometric inequality on hypersurface in hyperbolic space. Adv. Math. 253, 152-162 (2014) · Zbl 1316.53077 · doi:10.1016/j.aim.2013.12.003
[26] Reilly, R.C.: Variational properties of functions of the mean curvatures for hypersurfaces in space forms. J. Differ. Geom. 8, 465-477 (1973) · Zbl 0277.53030 · doi:10.4310/jdg/1214431802
[27] Santaló, L.A.: Integral Geometry and Geometric Probability. Wesley, Reading (1976) · Zbl 0342.53049
[28] Schneider, R.: Convex Bodies: The Brunn-Minkowski Theory. Cambridge University, Cambridge (1993) · Zbl 0798.52001 · doi:10.1017/CBO9780511526282
[29] Solanes, G.: Integrals de curvatura i geometria integral a l’espai hiperbolic, PhD thesis, Univ. Aut. Barcelona, (2003)
[30] Solanes, G.: Integral geometry and the Gauss-Bonnet theorem in constant curvature spaces. Trans. Amer. Math. Soc. 358, 1105-1115 (2006) · Zbl 1082.53075 · doi:10.1090/S0002-9947-05-03828-6
[31] Wang, G., Xia, C.: Isoperimetric type problems and Alexandorv-Fenchel type inequalities in the hyperbolic space. Adv. Math. 259, 532-556 (2014) · Zbl 1292.52008 · doi:10.1016/j.aim.2014.01.024
[32] Wei, Y.: New pinching estimates for inverse curvature flows in space forms. J. Geom, Anal (2018). https://doi.org/10.1007s12220-018-0051-1
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.